MAUDE Adverse Event Report: SYNTHES GMBH 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH 2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.507.002S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a procedure on (b)(6) 2024, there was a failure of device during use.The threaded reduction tool broke off into the patient's bone and required removal.A larger incision was required to be made on the cheek of the patient in order to remove the broken screw portion of the device.Procedure was completed with a one hour delay.Patient is currently in good health.This report is for a 2.4mm threaded reduction tool self-drilling 78mm hex-sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the 2.4 thrd red tool self-drilling 78 hex-s was found broken near the most proximal thread.Fragment was received in the evidence provided.No other issues were identified.A dimensional inspection for the 2.4 thrd red tool self-drilling 78 hex-s was not performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Per the surgical technique, threaded reduction tools and t-handle, section instruction for use / precaution: while manipulating the fragment, avoid excessive bending force on the instrument, as this may cause the tip of the threaded reduction tool to break.If this occurs, the tip must be explanted using a burr to remove the bone surrounding the tip.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the 2.4 thrd red tool self-drilling 78 hex-s would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h4, h6: device history record (dhr) review conducted: manufacturing location: supplier: (b)(4) / final inspection, packaging and sterilization by: monument release to warehouse date: 27-jun-2023 expiration date: 30-apr-2032 part number: 03.507.002s, 2.4mm theaded reduction tool self-drilling 78mm hex-sterile lot number: 4430p50 (sterile) lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Inspection certificate, 03.507.002-us-1-btq966309 / 1, met all inspection acceptance criteria.Certificate of conformance dated 17-may-2023 was reviewed and determined to be conforming.Packaging label log (pll) lppf rev f, lmd rev b was reviewed and determined to be conforming.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection, packaging or release that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device photos.Visual analysis of the photo revealed that the 2.4 thrd red tool self-drilling 78 hex-s tip has broken off from the device.Fragment was observed in the visual evidence provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for 2.4 thrd red tool self-drilling 78 hex-s.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM THREADED REDUCTION TOOL SELF-DRILLING 78MM HEX-STERILE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18553917
Report Number8030965-2024-01156
Device Sequence Number17745334
Product Code LXH
UDI-Device Identifier10887587014166
UDI-Public(01)10887587014166
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.507.002S
Device Lot Number4430P50
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer01/24/2024
02/26/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date02/06/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown